MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ACTIVE-B12 (HOLOTRANSCOBALAMIN) (AB12); RADIOASSAY, VITAMIN B12

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ACTIVE-B12 (HOLOTRANSCOBALAMIN) (AB12); RADIOASSAY, VITAMIN B12
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reports observation of an elevated atellica im active-b12 (holotranscobalamin) (ab12) result which was discordant relative to repeat testing.Update, 04-feb-2026: siemens has concluded the investigation.Siemens review of available data showed no reagent performance issues, as quality control (qc) and calibration data were within expected ranges, and no anomalies were reported for any other patient samples.No sampling errors were identified at the time of the event.The customer confirmed that the patient sample had been handled correctly prior to both initial and repeat testing.The customer did not provide a detailed medical history for the patient.Return of the patient sample for additional investigation was deemed unnecessary, as the discordant result was not reproducible.Based on the available information, the specific cause of the discordant result cannot be determined.Other patient results were considered acceptable and were produced with the same reagent packs at the same time.The customer remains operational with the ab12 assay.No systemic reagent or instrument issues were identified.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated active-b12 (holotranscobalamin) (ab12) result which was discordant relative to repeat testing and clinical expectation.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of an elevated active-b12 (holotranscobalamin) (ab12) result which was discordant relative to repeat testing when using ab12 lot 104.An initial ab12 result within normal range was obtained for the patient in question, but was considered inconsistent with patient medical history.The same sample was re-tested the next day, producing a much lower result (below reference range).The patient result was corrected and the initial result was identified as falsely elevated.The sample was also re-tested on another atellica im analyzer, and it produced a similar low result.There are no allegations of any adverse patient consequences in association with the observed discordance.No issues were identified with assay quality control (qc) results.

Brand Name
ATELLICA IM ACTIVE-B12 (HOLOTRANSCOBALAMIN) (AB12)
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
AXIS-SHIELD DIAGNOSTICS LTD.
the technology park
dundee NY DD2 1 X1
UK   DD2 1X1
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key24002144
Report Number1219913-2026-00012
Device Sequence Number10184883
Product Code CDD
UDI-Device Identifier00630414245720
UDI-Public00630414245720
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K172133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2026
Device Model NumberN/A
Device Catalogue Number10733001
Device Lot Number62382104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown